Who else is concerned with side effects from meds?

lorider70
By lorider70 Latest Reply 2013-08-12 02:35:59 -0500
Started 2013-06-17 12:24:38 -0500

I am becoming very concerned regarding side effects of a large amount of meds we get prescribed to us by our Doctors. It seems to me that the list of side effects that go along with meds these days is on the upswing…probably due at least in part to liability issues the drug companies have. I am on glimeperide, lisinopril, carvedilol, and tramadol and most of them if not all of them have "chances" of adverse side effects and this is concerning me more and more. I never had problems with meds until I went on carvedilol, and now it seems like I walk around in a fog these days. I'm not sure if it's being caused by one drug or another or if the combination I am on is causing the problem. Getting very close to telling the doctor I want to cut back or eliminate some of them as I felt much better with fewer drugs.


4 replies

CelticAncient
CelticAncient 2013-08-11 02:43:53 -0500 Report

I found out at an very early age and with very bad experiences that Avandia or any other medication in it's drug grouping attacks my liver.

Found that out when I was 14 and the Pediatric Endo put me on a mix of Metformin and the predecessor drug to Avandia. Not long after I started having liver failure. They tested me for everything that could cause liver damage and months after ruling out everything other than the medication they took me off both medications and put me on insulin. My liver gradually returned back to normal levels. Then when I was 22 another Endo put me on Avandia after I had a fight with him about him wanting to put me on a med that was very similar to the med that attacked my liver when I was 14. By the time I reached 22 I had already found out what happened. It took less than a month for my liver to show signs of stress and I stopped taking Avandia and stopped going to that Endo not to long after that. Found out in 2010 that my liver is permanently enlarged, but it is not putting out any chemicals to indicate that it is being damaged. I am very careful now with any medication that has a potential to cause liver damage.

Of course I am not saying that Avanida or that class of medication will have the same effect or cause damage, but it is wise to question the prescribing doctor about what they want you to take and if in doubt to request that you be checked for complications. If you know without a doubt that you have a problem with a certain medication or drug class, then you need to speak up. If the doctor does not respect you when you speak up, then it would be time to find another doctor because it is big red flag.

CJ55
CJ55 2013-08-12 02:35:59 -0500 Report

Hello Celtic … I found out I have Cirrohsis of the Liver from taking an anti- inflammatory drug years ago. ( It is now off the market). One day ?i will need a transplant and I am very closely monitored. Blood work every 2 months. Your liver cannot repair cirrohsis what damage is there is there forever. I B Profen, Advil are very bad for the liver. Makes sure you ask your doctor before he gives you any meds if it wil harm your liver. Unfortunately for me, I was never told 6 years ago. Now I have a fatal disease that cannot be cured. Please be careful.. Hugz CJ

Chief Scott
Chief Scott 2013-06-25 10:33:02 -0500 Report

I concur with your thought process. The more I learn about possible side effects of certain drugs, the more I ask myself why do I want to take these drugs. This goes with all medicines. I'm learning to write down questions that I think of so when I see my doctor, I can ask about them.

Scarlet03
Scarlet03 2013-08-10 23:34:54 -0500 Report

Before I stopped metformin or other diabetic pills. I got the famous line of you're ok, we r not putting you on insulin.
Then you end up sick in the ER and they think you're crazy…
When you take a pill of any kind. Pay attention to how your body reacts. If it's not your blood sugar…talk to your doc.

Next Discussion: Meal plans »